BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > General information > General diet questions
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #21  
Unread 06-08-2010, 04:24 PM
hazeldazel's Avatar
hazeldazel hazeldazel is offline
Senior Member
 
Join Date: Sep 2009
Location: San Jose, California
Posts: 195
Default

well, I think it's just hard to lose 50 lbs no matter what you're on or not. Hey, if I can do it with still being on the medication and genetics that make my body want to look like Mrs. Claus, then you can do it too. It takes however long it takes, just concentrate on the fact that you're becoming more and more healthy along the way.

Reply With Quote
  #22  
Unread 06-08-2010, 08:47 PM
Morgan's Avatar
Morgan Morgan is offline
Senior Member
 
Join Date: Mar 2008
Location: Whitman, MA
Posts: 216
Default

Quote:
Originally Posted by ketogym View Post
Is there any info on citalopram, is it classified as one of these. thanks.
no, it is an antidepressant and is weight neutral
Reply With Quote
  #23  
Unread 06-08-2010, 09:04 PM
lylemcd's Avatar
lylemcd lylemcd is offline
Administrator
 
Join Date: Feb 2008
Posts: 22,641
Default

I'd mention generlaly that anti depressants can do odd things to weight, sometimes weight goes up (probably b/c folks stop being too depressed to eat), sometimes it goes down (probably b/c serotonin is involved in weight regulation and appetite). So the results for a given individual can be very variable.
Reply With Quote
  #24  
Unread 06-08-2010, 09:49 PM
Morgan's Avatar
Morgan Morgan is offline
Senior Member
 
Join Date: Mar 2008
Location: Whitman, MA
Posts: 216
Default

Quote:
Originally Posted by lylemcd View Post
I'd mention generlaly that anti depressants can do odd things to weight, sometimes weight goes up (probably b/c folks stop being too depressed to eat), sometimes it goes down (probably b/c serotonin is involved in weight regulation and appetite). So the results for a given individual can be very variable.
That is true, and I can say that from personal experience. I started Wellbutrin and was able to gain 14 or so lb, I monkey'd around for almost 2 years prior not gaining.

Generally, though for antidepressants (for the most part) according to research Celexa, lexapro, Zoloft, Effexor are weight neutral

Bupropion (or Wellbutrin) weight loss

Luvox and Paxil-weight gain

It varies with the moodstabalizers. Depakote is terrible. Lamictal, neurontin, Topamax weight neutral or weight loss
Reply With Quote
  #25  
Unread 04-10-2013, 09:01 AM
sidewaysrevolution sidewaysrevolution is offline
Junior Member
 
Join Date: Apr 2013
Posts: 1
Default Antidepressants and weight loss

Quote:
Originally Posted by lylemcd View Post
I'd mention generlaly that anti depressants can do odd things to weight, sometimes weight goes up (probably b/c folks stop being too depressed to eat), sometimes it goes down (probably b/c serotonin is involved in weight regulation and appetite). So the results for a given individual can be very variable.
(Lyle - Have read through some of your info and it is great. Thanks so much for sharing with the rest of the world.)

So, if my body 'isn't different' and it is 'calories in VS calories out' and although anti-depressants, mood stabilizers and/or atypical antipsychotics might cause some weird variables along with a case of medicated hypothyroidism, the laws of thermodynamics stay the same, correct? Calories consumed VS calories expended.

However, the premise that I have been basing my calorie math on might be different? Where as someone who isn't on medication might have a RMR of 1,530/day (@ 153lbs), someone who is on medication might have their RMR skewed to a lower level, say 1,300 (@153 lbs). Is my thought process correct here?

So me being, female, 36, 5'6", 153 lbs, trying to lose 15+ lbs, working out 2x/wk strength, 1x/week 3mi run, 1x/wk crossfit, @ 1,200-1,300 net cal/day might not be working because what I think my deficit should be is effected by these other variables which means I need to cut my calorie intake further and/or increase my energy expenditure in order to lose?

Those were all questions above, not statements. :0) Any thoughts?
Reply With Quote
  #26  
Unread 04-10-2013, 05:29 PM
lylemcd's Avatar
lylemcd lylemcd is offline
Administrator
 
Join Date: Feb 2008
Posts: 22,641
Default

Antidepressants like SSRI's are an entirely different animal than mood stabilizers or atypical antipsychotics. The latter block receptors that have a massive impact on energy expenditure, calorie partitioning and appetite; they are associated with major problems with diabetic risk and weight gain because of it.
Reply With Quote
  #27  
Unread 04-10-2013, 05:36 PM
forsaken3400's Avatar
forsaken3400 forsaken3400 is offline
Senior Member
 
Join Date: Jan 2012
Posts: 225
Default

Join the wellbutrin team
Reply With Quote
  #28  
Unread 04-11-2013, 01:05 PM
Mabus Mabus is offline
Junior Member
 
Join Date: Jun 2008
Posts: 28
Default

Quote:
Originally Posted by lylemcd View Post
Antidepressants like SSRI's are an entirely different animal than mood stabilizers or atypical antipsychotics. The latter block receptors that have a massive impact on energy expenditure, calorie partitioning and appetite; they are associated with major problems with diabetic risk and weight gain because of it.
Has your review of the research indicated whether the dose of the atypical antipsychotic plays a factor? Does a higher dose lead to greater metabolic issues, or is simply the presence of even a low dose trigger the issues to a similar extent as a larger dose?
Reply With Quote
  #29  
Unread 04-11-2013, 02:10 PM
lylemcd's Avatar
lylemcd lylemcd is offline
Administrator
 
Join Date: Feb 2008
Posts: 22,641
Default

I haven't looked into it in any great detail.

Given the mechanisms of action, I doubt dose matters that much. But that's a hunch and nothing more.
Reply With Quote
  #30  
Unread 11-17-2015, 12:26 PM
andjel andjel is offline
Member
 
Join Date: Sep 2011
Posts: 73
Default

I was hoping to resurrect this thread to see if anyone else has any more experience (research or anecdotal) on meds and side effects (weight/appetite related). I think it is nice to have it all in this thread. I will share my experiences (bipolar I, plus ADHD).

Current:
Lamictal(200mg), Lexapro(10mg), Clonapin(1.5mg): don't seem to have side effects
Seroquel: (low dose, only 25 to 50mg, only if needed) puts me to sleep so I don't eat and irrational eating seems less (antipsychotics cut down on doing irrational things), but if it is still strong in my system when I wake up or if I take it and don't go to bed right away, it makes me ravenous especially for carbs. And it literally feels like I'm eating in my sleep.
Abilify: I go on and off this (currently 5mg but up to 15), mostly because I want to avoid TDK, but also because it seems to cause weight gain through hunger. My friend claims it made her hungry and she gained 15 pounds, but she is prone to weight gain. My nutritionist said that she doesn't believe the hunger is psychological or anecdotal, she has seen enough to 'know' it is a real effect. The literature does not reflect this. I noticed the new generic keeps me from sleeping if I take it at night, so I started taking it in the morning. I think if it causes hunger for me, my Adderall might fight it off.
Adderall: Awesome blunting of hunger...until it wears off later in the day and leaves you ravenous. Makes me pimple prone. (Also works as an antidepressant because I'm not depressed about being behind in my work for failure to concentrate.)
SAM-e as an occasional antidepressant supplement: no side effects

Previous drugs:
Depakote: made me sleep all day, gained 40 pounds very quickly
Topamax: Dr. gave it to me to try because I wanted to lose weight (it is supposed to cause weight loss). It made me really stupid. In my work, I just can't be that scatterbrained.

Other:
One of my friends who was rail thin her whole life gained 40 pounds very quickly on Zyprexa. She looked pregnant.

My doctor offered to switch me from Adderall to Vyvanse because Vyvanse has been approved to help binge eating, but I had already tried Vyvanse and it made my skin super oily.

Anyone using something that does what Abilify does without the hunger side effect let me know so I can ask my Dr. about it!

Thanks.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 03:25 AM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.